EconPapers    
Economics at your fingertips  
 

Non-Manipulable Division Rules in Claim Problems and Generalizations

Biung-Ghi Ju (), Eiichi Miyagawa and Toyotaka Sakai
Additional contact information
Eiichi Miyagawa: Department of Economics, Columbia University

No 200307, WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics

Abstract: This paper studies the problem of allocating divisible resources among agents based on their characteristics. A simple example is the bankruptcy problem, which allocates the liquidation value of a bankrupted firm to creditors based on their claims. By allowing agents' characteristics to be multi-dimensional and varying the meaning of variables in the model, our model subsumes a number of existing and new alloca- tion problems, such as the problems of cost sharing, social choice under transferable utilities, income redistribution, bankruptcy with multiple assets, probability updat- ing, and probability aggregation. We characterize allocation rules under which no group of agents can increase the total amount they receive by transferring their characteristics within the group. A number of existing and new results in specific problems are obtained as corollaries.

Keywords: Reallocation-proofness; proportional rule; no advantageous reallocation; manipulation via merging or splitting. (search for similar items in EconPapers)
JEL-codes: C71 D30 D63 D71 H26 (search for similar items in EconPapers)
Pages: 30 pages
Date: 2003-12, Revised 2005-08
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Forthcoming in Journal of Economic Theory

Downloads: (external link)
http://www.ku.edu/~bgju/2003Papers/200307Ju-Miyagawa-Sakai.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found (http://www.ku.edu/~bgju/2003Papers/200307Ju-Miyagawa-Sakai.pdf [301 Moved Permanently]--> https://www.ku.edu/~bgju/2003Papers/200307Ju-Miyagawa-Sakai.pdf)

Related works:
Journal Article: Non-manipulable division rules in claim problems and generalizations (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kan:wpaper:200307

Access Statistics for this paper

More papers in WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Professor Zongwu Cai ().

 
Page updated 2025-03-30
Handle: RePEc:kan:wpaper:200307